Forums  •  Classifieds  •  Events  •  Directory

 

Metformin

  1. #1
    desert_rose's Avatar
    desert_rose is offline Registered User
    Join Date
    Jun 2007
    Location
    HONG KONG
    Posts
    16

    Metformin

    Hello ladies,

    Want to ask if anyone has been prescribed Metformin and how did it work for them. I am on 500mg 3 times a day. As mentioned I have PCOS. I’m 204 pn and 5'6''. Maybe it may be too much for my body.I’m on strict diet.
    I have been taking them for 5 days but the side effects are very bad. Feel sick and tired all the time with diarrhea. I cannot even think of food. So not a lot of eating.

    Thanks for your comments and advices
    Michaela



  2. #2
    HKfornow is offline Registered User
    Join Date
    Sep 2004
    Location
    HK
    Posts
    243
    I took metformin for about a year or so, and did not notice much side effect. I am off it now as my current OBGYN does not see any need for me to continue on it because it will not "cure" my PCOS.

    You should probably talk to your doctor anytime a medication side-effect bothers you that much, perhaps the doctor can come up with an alternative medication for you.

  3. #3
    joyofliving is offline Registered User
    Join Date
    Jun 2007
    Location
    Hong Kong
    Posts
    65
    I am 130 pounds and 5.5' was on Metformin for 2 months for PCOS (850 mg twice a day) and will continue for another 3 months into the pregnancy. The side effects will subside within a month or so and once the medicine starts to take effect the tiredness will go away slowly. Drinking drink a lot of water and eating small portions of food through out the day helped me a lot. I still get diarrhea once in a while but doesn't bother me like it used to earlier.

  4. #4
    ka__ying is offline Registered User
    Join Date
    May 2007
    Location
    Hong Kong
    Posts
    7
    I'm on 2500mg a day (1000mg morning & night, 500mg at lunch). This is my 2nd cycle taking metformin and I did get the side effects in the first week - feeling sick and tired all the time with diarrhea and hot flashes. However, when I cut down on carb intake (ie. no rice, no bread), I do not get any diarrhea anymore.

    I only get diarrhea when I'm being naughty and had muffin... (so I'm trying to restrict myself a bit).

    Exercise helps a little, and I understand how you just want to lie down and not move when getting the metformin side-effect.

  5. #5
    MickeyMom is offline Registered User
    Join Date
    Feb 2006
    Location
    GZ
    Posts
    168
    i am weird. been on 500mg of metformin for about 2 months now and have not experienced any side effects. even if i cheat with "carbs" sometimes. does this mean it's not working for me? oh dear!

Scroll to top